Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Bleeding from tamoxifen

2 May, 2006

Question:

I had my ovaries removed 3 years ago because I have the BRCA11 gene.

I take tamoxifen prophylactically to prevent breast cancer, etc. I developed one of the complications from taking tamoxifen which is build up of the lining of the uterus and developed light bleeding. I had a hysteroscopy and d & c this past weekend to address the problem. I am bleeding lightly as if I am having a light period. What is my status?

I just want to tell you how much I appreciate this service. This is obviously very personal and I would not feel comfortable talking to my Rabbi about this. So, thank you so much!


Answer:

We're glad to be of help.

The bleeding from your uterus, even if caused by tamoxifen and not by your ovaries, rendered you a niddah. Therefore, from what we understand, you were niddah prior to the procedure.  So long as five days have elapsed from the onset of bleeding, you may perform a hefsek taharah as soon as your bleeding stops, which may take a number of days. If you have difficulty achieving clean bedikot during the shivah neki'im, please contact us about the possibility of reducing the number required this cycle.

Refuah sheleimah!


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.